Alert archive / Texas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 112, NWS Lake Charles, LA

May 27, 2025Beauregard Parish, Louisiana; 6 counties in Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at May 27, 2025, 1:27 AM CDT for Beauregard Parish, Louisiana; 6 counties in Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 2025, 1:27 AM CDT (06:27 UTC)
Expired
May 27, 2025, 2:15 AM CDT
In force
48 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Beauregard Parish, LA, Hardin County, TX, Jasper County, TX, Jefferson County, TX, Newton County, TX, Orange County, TX, Tyler County, TX

The radar

The Lake Charles radar (KLCH), 83 km from the middle of the area, began a volume at 06:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 6.5 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2025-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 181 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2025-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
181 J/kg
Mixed-layer CIN
-279 J/kg
Mixed-layer LCL
1768 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 12:00 AM CDT, 1 hour 27 minutes earlier. Its key messages:

  • Unsettled weather with periodic showers / storms expected to persist for the duration of the work week.
  • There is a Marginal to Slight Risk for Excessive Rainfall Monday, Tuesday, Wednesday, Thursday, and Friday.
  • There is a Marginal to Slight Risk for Severe Weather this evening, Tuesday, and Wednesday. Damaging wind gusts and hail are the primary threats; tornadoes cannot be ruled out.
Area forecast discussion, May 27, 12:00 AM CDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1200 AM CDT Tue May 27 2025

...New AVIATION...

.KEY MESSAGES...

- Unsettled weather with periodic showers / storms expected to
  persist for the duration of the work week.

- There is a Marginal to Slight Risk for Excessive Rainfall
  Monday, Tuesday, Wednesday, Thursday, and Friday.

- There is a Marginal to Slight Risk for Severe Weather this
  evening, Tuesday, and Wednesday. Damaging wind gusts and hail
  are the primary threats; tornadoes cannot be ruled out.

&&

.SHORT TERM...
(Tonight through Wednesday night)
Issued at 221 PM CDT Mon May 26 2025

Showers and thunderstorms will be present off and on throughout
much of the work week ahead associated with a stagnant frontal
pattern forecast to meander around the CWA through Friday.

An upper level shortwave trough positioned over the Colorado
Rockies is slowly devolving while yielding it's relative
vorticity and gradually merging with a secondary wave across the
Great Lakes region. This feature will then close off, leaving an
elongated swath of lower pressure heights across the Southwest and
Southern Plains into the midweek. Locally, this evolution results
in upper level divergence as the broader trough retains a
negative tilt to perturbations in the flow.

A stationary boundary loosely set up around the ARKLATEX region
will slowly acquire subsidence behind the front ushering
increasing CAA across the Southern Plains while remaining north of
the forecast area through early Wednesday morning. Progressing
through Wednesday afternoon, guidance brings the frontal boundary
further south toward the TX / LA Coast. This period late tomorrow
night throughout Wednesday has the greatest moisture convergence
over the CWA and is most favorable for widespread risk for
excessive rainfall- which currently ranges southward to the coast from
a Slight to Marginal Risk.

Kowalski / 30

&&

.LONG TERM...
(Thursday through next Sunday)
Issued at 221 PM CDT Mon May 26 2025

By Thursday, guidance indicates the surface frontal boundary will
remain stalled along the NW Gulf Coast. Hereafter, specific
details, amounts, and timing of each round of potential convective
showers / storms becomes more nebulous. Moreover, the unsettled
nature of the pattern retains too much uncertainty in the model
guidance. However, it is worth noting, confidence has remained
that the forecast will trend above normal in rainfall through the
remainder of the work week. Highs will build toward the low to
mid 80's. Few interior locations may see temperatures peak closer
to 90°F where pockets of stable, less cloudy conditions occur
during peak heating.

Our troublesome frontal boundary is later forecast to move
offshore by the start of the weekend. While not completely
eliminated from the forecast, PoPs decrease during the upcoming
weekend while highs creep toward the low 90's again.

Kowalski / 30

&&

.AVIATION...
(06Z TAFS)
Issued at 1200 AM CDT Tue May 27 2025

A N/S orientate line of storms is pushing across SE TX and will
continue to progress eastward through the next several hours,
eventually exiting to our east later this morning. Ahead of this
line, light winds and a mixture of VFR and MVFR CIGs will
continue. Near/within the line, strong gusty winds, torrential
rainfall ;leading to reduced VIS, lower CIGs, and frequent
lightning will all be possible. Timed the line out at each site
with tempo groups as best as possible, with further amendments
possibly being required later this morning as we see how these
storms progress. Behind the line, light to moderate rainfall will
continue for a bit, followed by improving conditions through the
afternoon.

&&

.MARINE...
Issued at 221 PM CDT Mon May 26 2025

Winds and seas will keep southerly onshore components throughout
the work week. Widely scattered showers and storms associated
with an unsettled wet pattern to follow from Tuesday onward.
Worth noting guidance trends heavier precipitation down to the
immediate coast and inland locations. That said, periodic gusty
W-NW outflows are possible when clustered thundershowers descend
the lakes and offshore waters.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  90  70  88  69 /  60  50  80  30
LCH  88  74  89  74 /  50  30  50  20
LFT  88  75  89  74 /  40  30  50  20
BPT  89  75  89  74 /  30  40  50  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&

SHORT TERM...30
LONG TERM....30
AVIATION...17

In the hours before

Special weather statement, May 27, 12:35 AM CDT, 52 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1235 AM CDT Tue May 27 2025

TXZ180-270630-
Tyler TX-
1235 AM CDT Tue May 27 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN TYLER COUNTY THROUGH
130 AM CDT...

At 1235 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Alabama-Coushatta Reservation, or 10 miles west of
Warren, moving northeast at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Woodville, Warren, Town Bluff, Fred, Spurger, Ivanhoe, and Hillister.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3088 9420 3085 9420 3083 9418 3082 9419
      3079 9418 3079 9415 3074 9413 3073 9414
      3072 9413 3071 9414 3070 9412 3069 9413
      3068 9411 3065 9410 3053 9411 3053 9454
      3078 9460
TIME...MOT...LOC 0535Z 234DEG 34KT 3062 9459

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

SD
Special weather statement, May 27, 12:59 AM CDT, 28 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1259 AM CDT Tue May 27 2025

TXZ180-259-270630-
Northern Jasper TX-Tyler TX-
1259 AM CDT Tue May 27 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN TYLER AND NORTHERN
JASPER COUNTIES THROUGH 130 AM CDT...

At 1258 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Rockland, moving east at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Jasper, Colmesneil, Rockland, Ebenezer, Browndell, and Sam Rayburn
Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3103 9447 3111 9406 3112 9404 3113 9404
      3114 9403 3115 9392 3091 9391 3080 9453
TIME...MOT...LOC 0558Z 266DEG 35KT 3092 9429

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

SD
Special weather statement, May 27, 1:01 AM CDT, 26 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
101 AM CDT Tue May 27 2025

TXZ180-201-270630-
Hardin TX-Tyler TX-
101 AM CDT Tue May 27 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL TYLER AND HARDIN
COUNTIES THROUGH 130 AM CDT...

At 101 AM CDT, Doppler radar was tracking a strong thunderstorm near
Honey Island, or near Thicket, moving east at 40 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Kountze, Saratoga, Thicket, Wildwood, Batson, Caney Head, Votaw,
Honey Island, and Village Mills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3049 9454 3054 9455 3054 9414 3019 9437
      3019 9463 3049 9473
TIME...MOT...LOC 0601Z 266DEG 34KT 3040 9453

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

SD

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:55 PM CDTSpecial Marine WarningLCH65 min
May 27, 2:12 AM CDTSevere Thunderstorm WarningLCHBeauregard, Calcasieu, Vernon63 min
May 27, 2:26 AM CDTSpecial Weather StatementLCHCameron34 min
May 27, 2:37 AM CDTSevere Thunderstorm WarningLCHVernon53 min
May 27, 3:06 AM CDTSevere Thunderstorm WarningLCHVernon24 min
May 27, 3:08 AM CDTSevere Thunderstorm WarningLCHAllen, Beauregard, Calcasieu, Cameron, Jefferson Davis37 min
May 27, 3:17 AM CDTSevere Thunderstorm WarningLCHCameron28 min
May 27, 3:34 AM CDTSevere Thunderstorm Warning Considerable damage threatLCHRapides, Vernon56 min
May 27, 3:45 AM CDTSevere Thunderstorm Warning Considerable damage threatLCHAcadia, Allen, Calcasieu, Cameron, Evangeline, Jefferson Davis and 3 more60 min
May 27, 4:00 AM CDTTornado WarningLCHAcadia, Cameron, Jefferson Davis, Lafayette, Vermilion15 min
May 27, 4:12 AM CDTSevere Thunderstorm WarningLCHAvoyelles, Rapides, Vernon63 min
May 27, 4:21 AM CDTTornado WarningLCHAcadia, Lafayette, Vermilion24 min
May 27, 4:30 AM CDTSevere Thunderstorm WarningLCHRapides28 min
May 27, 4:33 AM CDTSevere Thunderstorm WarningLCHAllen, Avoyelles, Evangeline, Rapides, Saint Landry57 min
May 27, 4:34 AM CDTTornado WarningLCHAcadia, Evangeline, Saint Landry26 min
May 27, 4:45 AM CDTSevere Thunderstorm WarningLCHAcadia, Evangeline, Iberia, Lafayette, Saint Landry, Saint Martin and 1 more60 min
May 27, 5:01 AM CDTTornado WarningLCHSaint Landry, Saint Martin17 min
May 27, 5:14 AM CDTSevere Thunderstorm WarningLCHAvoyelles, Rapides46 min
May 27, 5:22 AM CDTSevere Thunderstorm WarningLCHAvoyelles38 min
May 27, 12:09 AM CDTSevere Thunderstorm WarningLCHJasper, Tyler51 min
May 27, 12:35 AM CDTSpecial Weather StatementLCHTyler55 min
May 27, 12:59 AM CDTSpecial Weather StatementLCHTyler31 min
May 27, 1:01 AM CDTSpecial Weather StatementLCHHardin29 min
May 27, 1:29 AM CDTSpecial Weather StatementLCHNewton46 min
May 27, 1:55 AM CDTSpecial Weather StatementLCHJefferson, Orange35 min
May 27, 2:23 AM CDTSpecial Weather StatementLCHSabine67 min

Nearby

Severe Thunderstorm Warnings in Texas, 2025Severe Thunderstorm Warnings in Louisiana, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.